Alert archive / Alaska / Ashfall Advisories in 2009
Ashfall Advisory 11, NWS Anchorage, AK
NWS Anchorage, AK issued this ashfall advisory at Apr 4, 2009, 6:28 AM AKDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2009, 6:28 AM AKDT (14:28 UTC)
- Expired
- Apr 4, 2009, 11:55 AM AKDT
- In force
- 5 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK71 PAFC 041428 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 628 AM AKDT SAT APR 4 2009 AKZ121-041800- /X.NEW.PAFC.AF.Y.0011.090404T1428Z-090404T1800Z/ WESTERN KENAI PENINSULA- INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER... COOPER LANDING 628 AM AKDT SAT APR 4 2009 ...ASHFALL ADVISORY IN EFFECT UNTIL 10 AM AKDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED AN ASHFALL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM AKDT THIS MORNING. REDOUBT VOLCANO ERUPTED AROUND 600 AM THIS MORNING AND THE ASH CLOUD IS MOVING TO THE SOUTHEAST. MINOR ASHFALL CAN BE EXPECTED FROM NINILCHIK SOUTHWARD THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN ASHFALL ADVISORY MEANS THAT ASH WILL BE DEPOSITED IN THE ADVISORY AREA. PEOPLE IN AREAS OF ASHFALL SHOULD SEAL WINDOWS AND DOORS. PROTECT ELECTRONICS AND COVER AIR INTAKES AND OPEN WATER SUPPLIES. MINIMIZE DRIVING. LISTEN TO YOUR RADIO STATION FOR FURTHER INFORMATION. && $$
2 follow-up statements
000 WWAK71 PAFC 041758 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 958 AM AKDT SAT APR 4 2009 AKZ121-042000- /X.EXT.PAFC.AF.Y.0011.000000T0000Z-090404T2000Z/ WESTERN KENAI PENINSULA- INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER... COOPER LANDING 958 AM AKDT SAT APR 4 2009 ...ASHFALL ADVISORY NOW IN EFFECT UNTIL NOON AKDT TODAY... THE ASHFALL ADVISORY IS NOW IN EFFECT UNTIL NOON AKDT TODAY. REDOUBT VOLCANO ERUPTED AROUND 600 AM THIS MORNING AND THE ASH CLOUD IS MOVING TO THE SOUTHEAST. MINOR ASHFALL CAN BE EXPECTED FROM NINILCHIK SOUTHWARD THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN ASHFALL ADVISORY MEANS THAT ASH WILL BE DEPOSITED IN THE ADVISORY AREA. PEOPLE IN AREAS OF ASHFALL SHOULD SEAL WINDOWS AND DOORS. PROTECT ELECTRONICS AND COVER AIR INTAKES AND OPEN WATER SUPPLIES. MINIMIZE DRIVING. LISTEN TO YOUR RADIO STATION FOR FURTHER INFORMATION. && $$
000 WWAK71 PAFC 041955 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1155 AM AKDT SAT APR 4 2009 AKZ121-042100- /X.CAN.PAFC.AF.Y.0011.000000T0000Z-090404T2000Z/ WESTERN KENAI PENINSULA- INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER... COOPER LANDING 1155 AM AKDT SAT APR 4 2009 ...ASHFALL ADVISORY IS CANCELLED FOR THE WESTERN KENAI PENINSULA... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE ASHFALL ADVISORY. $$
What forecasters said that day
The local office's own words before this ashfall advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this ashfall advisory went out at Apr 4, 4:00 AM AKDT, 2 hours 28 minutes earlier.
Area forecast discussion, Apr 4, 4:00 AM AKDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
400 AM AKDT SAT APR 4 2009
.ANALYSIS AND UPPER LEVELS...
A 996 MB LOW IS EVIDENT ON SATELLITE IMAGERY OVER THE NORTHERN GULF
OF ALASKA. A ROBUST 979 MB NORTH PACIFIC LOW IS CURRENTLY WELL
SOUTHWEST OF SHEMYA. WATER VAPOR IMAGERY SHOWS DEEP MOISTURE
TRANSPORT FROM THE SUBTROPICS AHEAD OF THIS SYSTEM. A FRONT
ASSOCIATED WITH THIS LOW IS MOVING ACROSS THE CENTRAL BERING SEA AND
ALEUTIANS. IN THE UPPER LEVELS...A DEEP TROUGH IS CENTERED OVER THE
MAINLAND AND GULF OF ALASKA. ANOTHER TROUGH IS DEEPENING OVER THE
WESTERN ALEUTIANS AND BERING SEA. TRANSITORY RIDGING OVER THE EASTERN
BERING AND ALEUTIANS IS LOCATED BETWEEN THESE TROUGHS.
.MODEL DISCUSSION...
MODEL CONSENSUS IS GOOD THROUGH MONDAY. DIFFERENCES BEGIN TO INCREASE
BETWEEN MODEL SOLUTIONS AFTER THIS TIME. OVERALL HANDLING OF THE
NORTH PACIFIC LOW MOVING INTO THE BERING SEEMS TO BE GOOD
THOUGH...AND IS THE MAIN FORECAST CHALLENGE THROUGH THE NEXT SEVERAL
DAYS. THE GFS CONTINUES TO BE THE MODEL OF CHOICE DUE TO GOOD
INITIALIZATION AND CONSISTENCY.
.SHORT TERM FORECAST...
.SOUTHCENTRAL...
AS THE GULF LOW MOVES NORTHEAST AND DISSIPATES THROUGH THE
WEEKEND...PROGRESSIVE HIGH PRESSURE WILL MOVE ACROSS SOUTHCENTRAL.
PESKY SNOW SHOWERS WILL BE SLOW TO CLEAR OUT OF PRINCE WILLIAM SOUND
AND THE COPPER RIVER BASIN TODAY. SUNDAY WILL BRING DRY CONDITIONS
OVER ALMOST ALL OF SOUTHCENTRAL...WITH MOISTURE PUSHING BACK INTO THE
AREA ON MONDAY.
.SOUTHWEST...
MAINLY QUIET CONDITIONS OVER THE WEEKEND AS HIGH PRESSURE MOVES EAST
OF THE AREA. THE AKPEN WILL SEE INCREASED MOISTURE TONIGHT INTO
SUNDAY AS THE FRONT ASSOCIATED WITH THE NORTH PACIFIC LOW MOVES EAST.
EXPECT A RAIN SNOW MIX DUE TO STRONG WARM ADVECTION AHEAD OF THE
FRONT. SCATTERED SNOW SHOWERS WILL BE MOVING INTO WESTERN PORTIONS OF
THE KUSKOKWIM DELTA AND BRISTOL BAY LATE SUNDAY AS THE FRONT MOVES
INTO THAT AREA AS WELL.
.BERING SEA AND ALEUTIANS...
PRECIPITATION ASSOCIATED WITH THE AFOREMENTIONED FRONT WILL BE MOVING
ACROSS THE CENTRAL AND EASTERN ALEUTIANS TODAY INTO TONIGHT. WARM AIR
WILL MEAN MOST LOCATIONS WILL SEE PLAIN RAIN. THE PRIBILOFS WILL
START AS SNOW TONIGHT BEFORE TRANSITIONING TO A RAIN SNOW MIX
TOMORROW. AS THE LOW MOVES INTO THE BERING LATE TODAY...RAIN AND SNOW
SHOWERS WILL PERSIST ACROSS THE AREA INTO THE BEGINNING OF NEXT WEEK.
.LONG TERM FORECAST...
THE UPPER TROUGH WILL BE ESTABLISHING ITSELF OVER THE BERING SEA
THROUGH NEXT WEEK...WITH VARIOUS SURFACE LOWS MOVING FROM THE NORTH
PACIFIC ALONG THE ALEUTIANS. ALBEIT LESS PROGRESSIVE THAN
RECENTLY...CONDITIONS WILL STILL REMAIN ACTIVE ACROSS SOUTHWEST AND
SOUTHCENTRAL ALASKA THROUGH THE END OF THE WEEK.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE
MARINE...GALE...120 130 132 150 155 170 172 185
HEAVY FREEZING SPRAY...121 129 165
FIRE WEATHER...NONE
NRH APR 09The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:00 PM AKDT | Gale Warning | AFC | 24 hr | |
| Apr 3, 4:00 PM AKDT | Small Craft Advisory | AFC | 36 hr | |
| Apr 3, 4:00 PM AKDT | Small Craft Advisory | AFC | 36 hr | |
| Apr 3, 4:20 PM AKDT | Storm Warning | AFC | 12 hr | |
| Apr 3, 4:50 PM AKDT | Gale Warning | AFC | 11 hr | |
| Apr 3, 4:50 PM AKDT | Small Craft Advisory | AFC | 11 hr | |
| Apr 4, 4:00 AM AKDT | Gale Warning | AFC | 24 hr | |
| Apr 4, 4:00 AM AKDT | Gale Warning | AFC | 24 hr | |
| Apr 4, 4:00 AM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Apr 4, 4:00 AM AKDT | Small Craft Advisory | AFC | 60 hr | |
| Apr 4, 4:00 AM AKDT | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Apr 4, 6:13 AM AKDT | Flash Flood Warning | AFC | 6 hr | |
| Apr 4, 1:11 PM AKDT | Winter Weather Advisory | AFC | 3 hr |
Nearby
Ashfall Advisories in Alaska, 2009Every ashfall advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.